MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. ANVIL GRASPER W/RATCHET HANDLE; INSTRUMENT, MANUAL, SURGICAL, GENERAL USE

ETHICON ENDO-SURGERY, LLC. ANVIL GRASPER W/RATCHET HANDLE; INSTRUMENT, MANUAL, SURGICAL, GENERAL USE
Model Number MDM
Medical Device Problem Codes Mechanical Problem (1384); Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/13/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Batch #: unk.The lot/batch was not provided; therefore, a manufacturing record evaluation could not be performed.
 
Event or Problem Description
It was reported that during a bariatric bypass procedure, one of the ¿sides arms" broke but did not detach and would not grasp.Another like device was used to complete the procedure.There were no adverse consequences for the patient.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 10/13/2021 d4: batch # u9562c h6: component code: mechanical (g04) investigation summary the product was returned for evaluation.Visual inspection and functional testing were conducted on the returned device.Upon visual analysis of the returned sample, it was determined that 10ag device was received with one of the anvil grasper w/ratchet broken but it did not detach from the device.This condition did not allow closing and opening of the jaws as expected.Due to the condition of the device, no functional test was performed.No conclusion could be reached regarding how the jaws became damaged.The reported complaint was confirmed.Although no conclusion could be reached regarding the cause of the reported event, the instructions for use contain the following: "caution: position the jaws so that the anvil shaft is between them.Close the ratchet handles to the desired position thereby clamping onto the anvil shaft.Do not clamp on locking spring of anvil shaft.Press the gray ratchet button (located on the front of the ratchet handle) to activate the ratchet mechanism and lock the instrument jaws onto the anvil shaft.Note: to facilitate removal of the endopath ils ancillary trocar with the anvil grasper, rotate the trocar 45º in the anvil shaft, then pull it from the shaft.To release the anvil shaft from the instrument jaws, press the ratchet button again and open the handles.Note: instruments with ratchet mechanisms are shipped in the locked position.Disengage the ratchet by depressing the gray ratchet button.It should be noted that 100% of inspections take place during manufacturing to ensure the device meets the required specifications, and a sample of the batch is also inspected.We have documented the circumstances as they were reported to us.In addition, complaint information is trended on a regular basis to determine if further investigation is warranted.As part of our quality process, all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post market surveillance.A manufacturing record evaluation was performed for the finished device batch number, and no non-conformances were identified.

Brand Name
ANVIL GRASPER W/RATCHET HANDLE
Common Device Name
INSTRUMENT, MANUAL, SURGICAL, GENERAL USE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
MDR Report Key12583522
Report Number3005075853-2021-05993
Device Sequence Number3763211
Product Code MDM
UDI-Device Identifier10705036000365
UDI-Public10705036000365
Combination Product (Y/N)N
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/09/2025
Device Model NumberMDM
Device Catalogue Number10AG
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/05/2021
Initial Date Received by Manufacturer 09/17/2021
Supplement Date Received by Manufacturer10/06/2021
Initial Report FDA Received Date10/06/2021
Supplement Report FDA Received Date10/13/2021
Patient Sequence Number1